Skip to main content

Numerical Stability of the Discretized Initial Boundary Value Problems of the String–Diffusion Systems of Equations (SDSE)

  • 262 Accesses

Abstract

The string–diffusion systems of equations (SDSE), being formulated correctly from a physical viewpoint (see Chap. 9), are not partial differential equations (PDEs; scalar or vector ones) for which the type may be determined in the frame of the classical typing of PDEs of mathematical physics, because this typing was formed when fields of different natures were investigated mostly without taking account of their interaction. But precursors to earthquakes (one of the main subjects of this book) are generated because of interactions of physical fields of different natures. Therefore, the finite difference and Galerkin methods for initial boundary value problems of SDSE are considered in this chapter.

Keywords

  • Interaction of physical fields of different natures
  • Stability of an algorithm

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-3-319-98461-2_10
  • Chapter length: 24 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   109.00
Price excludes VAT (USA)
  • ISBN: 978-3-319-98461-2
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Hardcover Book
USD   149.99
Price excludes VAT (USA)

References

  • Adams, R., & Fournier, J. (2003). Sobolev spaces (p. 320). Amsterdam: Elsevier.

    Google Scholar 

  • Babich, V. M. (2009). Asymptotic methods in short-wavelength diffraction theory (alpha science series on wave phenomena). Oxford: Alpha Science.

    Google Scholar 

  • Beckenbach, E., & Bellman, R. (1975). Introduction to inequalities. New York: Random House.

    Google Scholar 

  • Egorov, Y. V. (1984). Linear differential equations of the main type. Moscow: Nauka (In Russian: Линейные дифференциальные уравнения главного типа. Москва, Наука. 359 с.).

    Google Scholar 

  • Knopoff, L. (1955). The interaction between elastic wave motion and a magnetic field in electrical conductors. Journal of Geophysical Research, 60(4), 441–446.

    CrossRef  Google Scholar 

  • Ladyjenskaya, O. A., Solonnikov, V. A., & Uraltseva, N. N. (1967). Linear and quasilinear equations of parabolic type. Translations of mathematical monographs (Vol. 23). Providence: American Mathematical Society. (Translated from Russian, Moscow: Izdat. Nauka 1964).

    Google Scholar 

  • Ladyjenskaya, O. A. (1969). The mathematical theory of viscous incompressible flow. New York: Gordon and Breach, Science Publications. (Translated from Russian, Moscow: Gos. Izdat. Fiz-Mat Lit. 1961).

    Google Scholar 

  • Leony, G. (2009). A first course in Sobolev spaces (p. 607). Providence: American Mathematical Society.

    Google Scholar 

  • Maugin, G. (2013). Continuum mechanics trough the twentieth century. New York: Springer.

    CrossRef  Google Scholar 

  • Mikhaylovskaya, I. B., Novik, O. B. (1979). The Cauchy problem in the class of growing functions for a non-hypoelliptic system of equations which is not hyperbolic. (In Russian: Михайловская И.Б., Новик О.Б. Задача Коши в классе растущих функций для негипоэллиптической системы уравнений, не являющейся гиперболической //Сибирский математический журнал. Деп. ВИНИТИ. 1979.Ч. 1. № 2104–79. 22 с. Ч. 2. № 2105–79. 22 с.).

    Google Scholar 

  • Mikhaylovskaya, I. B., & Novik, O. B. (1995). Net approximation of a conservative–dissipative system of equations. (In Russian: Михайловская И.Б., Новик О.Б. Сеточное приближение консервативно-диссипативной системы уравнений // «Фундаментальные и прикладные проблемы механики деформируемых сред и конструкций». Программа Госкомвуза РФ по высшему образованию: Науч. труды. Вып. 2. Изд-во Нижегородского гос. ун-та, 1995. Стр. 21–33).

    Google Scholar 

  • Novik, O. B. (1969). The Cauchy problem for the system of PDEs including the hyperbolic and parabolic operators. Journal of Computational Mathematics and Mathematical Physics, 1, 122–136 (In Russian).

    Google Scholar 

  • Novik, O. B. (1983a). Interaction of the geothermic field with the field of deformations of a layer. Geothermic investigations in Middle Asia and Kasahstan. Abstracts of reports of all-union conference, Ashgabat (In Russian).

    Google Scholar 

  • Novik, O. B. (1983b). Mathematical description of non-stationary fields of deformations and temperature. In Proceedings of high educational institutes (Известия вузов) (p. 24). Ser. Geology and Prospecting. Deposited in VINITI. № 6788-83 (In Russian).

    Google Scholar 

  • Novik, O. B. (1988). Finite difference schemes for the problems of thermo-mechanical effect in the oceanic lithosphere: collection of scientific papers. In Geothermic investigations on the bottoms of the water areas (pp. 89–97). Мoscow: Nauka (Наука) (In Russian).

    Google Scholar 

  • Novik, O. B. (1993). Galerkin method for the 2D system of equations of magneto-thermo-elasticity. (In Russian: Новик О.Б. Метод Галеркина для двумерной системы уравнений магнито-термо-упругости: Сб. «Фундаментальные и прикладные проблемы механики деформируемых сред и конструкций». Вып. 1. Н. Новгород, 1993. Стр. 117–124).

    Google Scholar 

  • Novik, O.B. (1994a). Galerkin method for the 3D non-linear system of equations of magneto-thermo-elasticity. (In Russian: Новик О.Б. Метод Галеркина для трехмерной нелинейной системы уравнений магнито-термо-упругости. Доклады РАН. 1994. Т. 334. № 2. Стр. 100–102. The Journal is translated and published in English).

    Google Scholar 

  • Novik, O. B. (1994b). Seismogenic magneto-thermo-elastic effect. (In Russian: Новик О.Б. Сейсмогенный магнитотермоупругий эффект. Доклады PAH. 1994б. Т. 338. № 2. Стр. 238–241. The Journal is translated and published in English).

    Google Scholar 

  • Novik, O. B. (1995). Interaction of heat-transfer in the active lithosphere zones with other geophysical fields. (In Russian: Новик О.Б. Взаимодействие теплопереноса в активных зонах литосферы с другими геофизическими полями. Международный симпозиум «Проблемы геотермальной энергии»: Сб. основных докладов. 1995. Стр. 56–73).

    Google Scholar 

  • Rihtmayer, R. D., & Morton, K. W. (1994). Difference methods for initial-value problems (2nd ed.). Malabar: Krieger.

    Google Scholar 

  • Sobolev, S. L., & Vaskevich, V. (1997). Theory of cubature formulas. New York: Springer.

    CrossRef  Google Scholar 

  • Yang, E. H. (1988). On some new discrete generalizations of Gronwall’s inequality. Journal of Mathematical Analysis and Applications, 129(2), 505–516.

    CrossRef  Google Scholar 

  • Wang, L. (2003). On Korn’s inequality. Journal of Computational Mathematics, 21(3), 321–324.

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Rights and permissions

Reprints and Permissions

Copyright information

© 2019 Springer Nature Switzerland AG

About this chapter

Verify currency and authenticity via CrossMark

Cite this chapter

Novik, O., Smirnov, F., Volgin, M. (2019). Numerical Stability of the Discretized Initial Boundary Value Problems of the String–Diffusion Systems of Equations (SDSE). In: Electromagnetic Geophysical Fields. Springer, Cham. https://doi.org/10.1007/978-3-319-98461-2_10

Download citation